Alert archive / Arizona / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 33, NWS Tucson, AZ
NWS Tucson, AZ issued this severe thunderstorm warning at Jul 10, 2013, 9:34 PM MST for Cochise County, Arizona. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 10, 2013, 9:34 PM MST (04:34 UTC)
- Expired
- Jul 10, 2013, 10:15 PM MST
- In force
- 41 min
- Issued by
- NWS Tucson, AZ
- Area
- Storm-based polygon
County Cochise County, AZ
The radar
The Tucson radar (KEMX), 67 km from the middle of the area, began a volume at 04:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 00:00Z, 4.6 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1900 J/kg
- Mixed-layer CIN
- -58 J/kg
- Mixed-layer LCL
- 1459 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 47 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 2.5
The text
As transmitted, in the capitals the NWS used until 2016.
583
WUUS55 KTWC 110434
SVRTWC
AZC003-110515-
/O.NEW.KTWC.SV.W.0033.130711T0434Z-130711T0515Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TUCSON AZ
934 PM MST WED JUL 10 2013
THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN COCHISE COUNTY IN SOUTHEAST ARIZONA...
* UNTIL 1015 PM MST
* AT 932 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
PALOMINAS...OR 16 MILES WEST OF BISBEE...AND MOVING WEST AT 10 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
HEREFORD...CORONADO NATIONAL MEMORIAL...NICKSVILLE AND RAMSEY
CANYON PRESERVE
LAT...LON 3134 11039 3157 11036 3139 11000 3133 11004
3133 11038
TIME...MOT...LOC 0434Z 096DEG 11KT 3135 11015
$$
MEADOWS2 follow-up statements
499
WWUS55 KTWC 110449
SVSTWC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TUCSON AZ
949 PM MST WED JUL 10 2013
AZC003-110515-
/O.CON.KTWC.SV.W.0033.000000T0000Z-130711T0515Z/
COCHISE AZ-
949 PM MST WED JUL 10 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 PM MST
FOR SOUTHWESTERN COCHISE COUNTY...
AT 948 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR CORONADO NATIONAL MEMORIAL...OR 15 MILES SOUTH OF SIERRA
VISTA...MOVING WEST AT 15 MPH.
LAT...LON 3134 11039 3157 11036 3143 11009 3133 11008
3133 11038
TIME...MOT...LOC 0450Z 096DEG 11KT 3135 11021
$$
MEADOWS649
WWUS55 KTWC 110501
SVSTWC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TUCSON AZ
1001 PM MST WED JUL 10 2013
AZC003-110511-
/O.CAN.KTWC.SV.W.0033.000000T0000Z-130711T0515Z/
COCHISE AZ-
1001 PM MST WED JUL 10 2013
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN COCHISE COUNTY IS
CANCELLED...
LAT...LON 3134 11039 3157 11036 3143 11009 3133 11008
3133 11038
TIME...MOT...LOC 0501Z 096DEG 11KT 3135 11025
$$
MEADOWSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 9:30 PM MST, 4 minutes earlier.
Area forecast discussion, Jul 10, 9:30 PM MST, 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TUCSON AZ 930 PM MST WED JUL 10 2013 .SYNOPSIS...A FAVORABLE SOUTHEASTERLY FLOW REGIME WILL RESULT IN GREATER THUNDERSTORM COVERAGE THROUGH THURSDAY. THUNDERSTORM CHANCES WILL GRADUALLY DECREASE FRIDAY THROUGH SUNDAY. THEREAFTER... THUNDERSTORM COVERAGE WILL INCREASE EARLY NEXT WEEK AS A LOW PRESSURE SYSTEM APPROACHES FROM THE EAST. EXPECT COOLER DAYTIME TEMPERATURES BY THURSDAY FOLLOWED BY A WARMING TREND THIS WEEKEND. && .DISCUSSION...ENDED UP BEING A RELATIVELY ACTIVE EVENING OUTSIDE OF THE TUCSON METRO AREA...MAINLY IN PINAL AND COCHISE COUNTIES. STRONG THUNDERSTORM OUTFLOW WINDS FROM STORM IN CENTRAL AND NORTHEAST PIMA COUNTY SPAWNED A WALL OF DUST WHICH MOVED THROUGH PINAL COUNTY. FIRST ISSUED DUST STORM ADVISORY AND THEN UPGRADED TO WARNING. WHILE THAT WAS GOING ON A SEVERE THUNDERSTORM DEVELOPED NEAR ORACLE AND MOVED NNW...MAINLY ALONG STATE HIGHWAY 77...TOWARD GILA COUNTY. AFTER A BIT OF A LULL...ACTIVITY START TO GET GOING IN COCHISE COUNTY...WHERE SEVERAL SEVERE THUNDERSTORM WARNINGS WERE ISSUED. WHAT WAS INTERESTING WAS THAT THESE STORMS HAD DIFFERING MOVEMENTS...SORT OF LIKELY LITTLE PAC-MANS LOOKING FOR CAPE TO FEED UPON. THE DIFFLUENCE ALOFT ALLOWED SOME OF THE STORMS TO GET REALLY TALL...ABOVE 50KFT. AS OF 915 PM RADAR SHOWED SCATTERED T-STORMS EAST OF TUCSON...WITH GENERAL MOVEMENT OF STORMS NOW TO THE NNW. THESE ARE LIKELY DEVELOPING ON OUTFLOW FROM SONORA MEXICO. WILL KEEP ACTIVITY GOING OVERNIGHT AS WATER VAPOR IMAGERY SHOWED A POSSIBLE DISTURBANCE THAT IS JUST WEST OF THE TEXAS BIG BEND. OTHERWISE THE BIG STORY OF THE DAY WAS THE CONSECUTIVE DAY STREAK OF 100+ HIGHS IN TUCSON ENDING AT A RECORD TYING 39 DAYS. && .AVIATION...ISOLD-SCTD SHOWERS AND THUNDERSTORMS WILL GRADUALLY DIMINISH OVERNIGHT. EXPECT ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS THURSDAY AFTERNOON AND EVENING. DIURNAL WIND FLOW AWAY FROM THUNDERSTORMS. ERRACTIC WINDS NEAR THUNDERSTORMS. AVIATION DISCUSSION NOT UPDATED FOR TAF AMENDMENTS. && .FIRE WEATHER...SCATTERED MAINLY LATE AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH THIS WEEK. AN UNUSUALLY MOISTURE AIR MASS IS OVER SOUTHERN ARIZONA FOR THIS TIME OF YEAR. THE STRONGER THUNDERSTORMS WILL PRODUCE GUSTY AND ERRATIC WINDS AND LOCALLY HEAVY RAINS. THE STRONGEST THUNDERSTORMS ARE EXPECTED TONIGHT THROUGH TOMORROW. OUTSIDE OF THE THUNDERSTORM ACTIVITY... NORMAL DIURNAL WIND TRENDS ARE EXPECTED TO OCCUR THROUGH THE WEEKEND. DAYTIME RELATIVE HUMIDITIES WILL RANGE FROM THE 20S TO 30S WITH GOOD NIGHTTIME RECOVERIES. && .TWC WATCHES/WARNINGS/ADVISORIES...NONE. && VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON
In the hours before
Local storm report, Jul 10, 7:19 PM MST, 2 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TUCSON AZ
719 PM MST WED JUL 10 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM TSTM WND DMG 1 SSW ORACLE 32.61N 110.79W
07/10/2013 PINAL AZ TRAINED SPOTTER
SPOTTER REPORTS MINOR PROPERTY DAMAGE...SMALL TREE
LIMBS DOWN...1.4 INCHES OF RAIN IN AN HOUR...AND MINOR
STREET FLOODING
&&
EVENT NUMBER TWC1300053
FRENCHSpecial weather statement, Jul 10, 7:29 PM MST, 2 hours 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TUCSON AZ
729 PM MST WED JUL 10 2013
AZZ506-509>511-110315-
GALIURO AND PINALENO MOUNTAINS INCLUDING MOUNT GRAHAM AZ-SOUTHEAST
PINAL COUNTY INCLUDING KEARNY/MAMMOTH/ORACLE AZ-UPPER GILA RIVER AND
ARAVAIPA VALLEYS INCLUDING CLIFTON/SAFFORD AZ-WHITE MOUNTAINS OF
GRAHAM AND GREENLEE COUNTIES INCLUDING HANNAGAN MEADOW AZ-
729 PM MST WED JUL 10 2013
...SIGNIFICANT WEATHER ADVISORY FOR EXTREME NORTHEASTERN PINAL AND
NORTHERN GRAHAM COUNTIES UNTIL 815 PM MST...
AT 727 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 18 MILES EAST OF SAN
CARLOS TO 26 MILES NORTHWEST OF SAFFORD...AND MOVING SOUTHWEST AT 20
MPH.
WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.
AREAS AFFECTED BY THESE STORMS INCLUDE...SAN CARLOS RESERVOIR...FORT
THOMAS...FRYE MESA DAM...BYLAS AND CALVA.
LAT...LON 3358 10996 3308 10967 3289 10951 3277 10953
3271 10975 3287 11027 3319 11047 3320 11041
3327 11046 3338 11045 3344 11032 3345 11019
3347 11016 3347 11001 3358 11001
TIME...MOT...LOC 0229Z 060DEG 17KT 3343 11018 3311 10999
MEADOWSLocal storm report, Jul 10, 7:38 PM MST, 1 hour 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TUCSON AZ
738 PM MST WED JUL 10 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM HAIL ELFRIDA 31.68N 109.69W
07/10/2013 E0.75 INCH COCHISE AZ LAW ENFORCEMENT
&&
EVENT NUMBER TWC1300054
JRGSpecial weather statement, Jul 10, 8:03 PM MST, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TUCSON AZ
803 PM MST WED JUL 10 2013
AZZ507-508-512-513-110345-
CHIRICAHUA MOUNTAINS INCLUDING CHIRICAHUA NATIONAL MONUMENT
AZ-DRAGOON/MULE/HUACHUCA AND SANTA RITA MOUNTAINS INCLUDING
BISBEE/CANELO HILLS/MADERA CANYON AZ-EASTERN COCHISE COUNTY BELOW
5000 FEET INCLUDING DOUGLAS/WILLCOX AZ-UPPER SAN PEDRO RIVER VALLEY
INCLUDING SIERRA VISTA/BENSON AZ-
803 PM MST WED JUL 10 2013
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN COCHISE COUNTY UNTIL 845
PM MST...
AT 800 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 19 MILES NORTH OF DOUGLAS...MOVING NORTHWEST AT
30 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING.
AREAS AFFECTED BY THIS STORM INCLUDE...ELFRIDA AND SUNIZONA.
LAT...LON 3134 10999 3186 10984 3201 10956 3147 10936
3134 10944 3133 10974 3134 10985 3132 10986
3133 10999
TIME...MOT...LOC 0303Z 156DEG 25KT 3163 10956Special weather statement, Jul 10, 8:21 PM MST, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TUCSON AZ
821 PM MST WED JUL 10 2013
AZZ509-510-110400-
UPPER GILA RIVER AND ARAVAIPA VALLEYS INCLUDING CLIFTON/SAFFORD
AZ-WHITE MOUNTAINS OF GRAHAM AND GREENLEE COUNTIES INCLUDING HANNAGAN
MEADOW AZ-
821 PM MST WED JUL 10 2013
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL GREENLEE AND EASTERN
GRAHAM COUNTIES UNTIL 900 PM MST/1000 PM MDT/...
AT 818 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES SOUTHWEST OF MULE CREEK...OR 41 MILES
NORTHEAST OF SAFFORD...MOVING WEST AT 15 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING.
AREAS AFFECTED BY THIS STORM INCLUDE...SAFFORD...CLIFTON...MORENCI...
GUTHRIE AND SOLOMON.
LAT...LON 3276 10905 3275 10971 3315 10974 3332 10932
3330 10904 3279 10904
TIME...MOT...LOC 0321Z 078DEG 11KT 3306 10907
MEADOWSSpecial weather statement, Jul 10, 9:31 PM MST, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TUCSON AZ
931 PM MST WED JUL 10 2013
AZZ509-510-110515-
UPPER GILA RIVER AND ARAVAIPA VALLEYS INCLUDING CLIFTON/SAFFORD
AZ-WHITE MOUNTAINS OF GRAHAM AND GREENLEE COUNTIES INCLUDING HANNAGAN
MEADOW AZ-
931 PM MST WED JUL 10 2013
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN GREENLEE AND EXTREME
SOUTHEASTERN GRAHAM COUNTIES UNTIL 1015 PM MST/1115 PM MDT/...
AT 1030 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR VIRDEN...OR 42 MILES EAST OF SAFFORD...
MOVING NORTH AT 25 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.
AREAS AFFECTED BY THIS STORM INCLUDE...FRANKLIN...DUNCAN AND GUTHRIE.
LAT...LON 3245 10914 3261 10933 3296 10932 3302 10904
3301 10904 3250 10904
TIME...MOT...LOC 0431Z 171DEG 21KT 3265 10901The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 10, 5:03 PM MST | Dust Storm Warning | TWC | Pima, Pinal | 117 min |
| Jul 10, 5:07 PM MST | Special Weather Statement | TWC | 38 min | |
| Jul 10, 5:14 PM MST | Severe Thunderstorm Warning | TWC | Graham, Pima, Pinal | 46 min |
| Jul 10, 5:42 PM MST | Special Weather Statement | TWC | Pinal | 48 min |
| Jul 10, 5:49 PM MST | Severe Thunderstorm Warning | TWC | Pinal | 41 min |
| Jul 10, 6:30 PM MST | Special Weather Statement | TWC | Cochise | 45 min |
| Jul 10, 7:06 PM MST | Severe Thunderstorm Warning | TWC | Cochise | 39 min |
| Jul 10, 7:20 PM MST | Severe Thunderstorm Warning | TWC | Cochise | 40 min |
| Jul 10, 7:29 PM MST | Special Weather Statement | TWC | Graham | 46 min |
| Jul 10, 7:57 PM MST | Severe Thunderstorm Warning | TWC | Cochise | 48 min |
| Jul 10, 8:03 PM MST | Special Weather Statement | TWC | Cochise | 42 min |
| Jul 10, 8:06 PM MST | Severe Thunderstorm Warning | TWC | Cochise | 39 min |
| Jul 10, 8:21 PM MST | Special Weather Statement | TWC | Greenlee | 39 min |
| Jul 10, 9:31 PM MST | Special Weather Statement | TWC | 44 min | |
| Jul 10, 9:48 PM MST | Special Weather Statement | TWC | Graham | 42 min |
| Jul 10, 9:49 PM MST | Areal Flood Advisory | TWC | Cochise, Santa Cruz | 3 hr |
| Jul 10, 9:57 PM MST | Flash Flood Warning | TWC | Cochise | 2 hr |
Nearby
Severe Thunderstorm Warnings in Arizona, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.